Avastin and vision

Hello Ladies just been to hospital for my 5th Avastin (7 more to go). I asked if side effects were cumulative it seems not the case. I just feel so tired, have achey leg joints, runny nose, stomach cramps, constant headaches and I drink loads of water. I did ask about my vision as have noticed it has got worse and my Oncology Dr said if I have any blurred or double vision to ring straight away. Has anyone experienced this with Avastin? Love Michelle x

20 Replies

oldestnewest
  • Mum definitely felt cumulative effects of avastin. She started off with no effects, gradually got a bit 'achy' and by the end of treatment had terrible pain in her bones, particularly legs, shoulders & back. The good news is that these aches did disappear after the end of treatment, and that her CA125 was fully under control whilst she was in avastin

  • Thank you for replying.. seems to be the norm and grin and bear it...yes my CA125 sits at 5 for the last 3 treatments.. long may it continue! xx

  • Hi Michelle

    Had 17 lots of avastin. Not having 18th as for me the side effects have caught up with me so not having 18th

    I have been getting increasingly tired, muscle pains (particularly shoulder and neck) , and nasal problems. Although I found nasal rinse helped.

    My vision has deteriorated badly, but my oncologist says it's not a recognised side effect.

    Hope my experiences have helped reassure you. Having said all this, I hope ithe avastin has kept the rotten thing at bay.

    Love Judy x

  • Hi Judy

    Thanks for replying. Lots of tiredness and aches seems to be quite a thing with Avastin. As long as it's working and we all get the result we want to hear. Tough going though! Take care Michelle x

  • Hi michelle I am due 6th avastin week after next definitely in agreement with the runny nose, achey legs especially ankles, do have occasional tummy pains, have'nt noticed much change yet on eyesight, pray to god that doesn't happen as my sight is bad enough as it is !! Lol x

    Take care

    L x

  • Hi, have had three lots of Aviston so far, the last one a week ago. First real symptoms this week. So tired and legs aching and fidgety. Don't know if anyone has had the sweats? One minute I am hot, then I am cold. My poor old hubby has the fan off and on all night.

    Got a long way to go yet to complete 18, hope I can get a bit more energy and things settle down. Good luck to all you ladies battling on .

    Linda x

  • Hi L yes same here... we have enough to cope with! On the whole I'm not too bad but on the bad days.. well you know a bit of a teary heap! x

  • Oh I know it well, lol, As you I am mostly good just a few aches and pains nothing like some of the other ladies have suffered, thank god, but how nice would it be to get back to a normal life😢😢😢

    Take care

    L x

  • Forgotten what normal is like! Like now is constant visits to hospital.. drags on doesn't it! Anyway I'm off to Cyprus today got the ok to fly and going to forget OC stuff for a week! 😳 xx

  • Have a fab time, live it up😀

    L x

  • I had 18 Avastins and I also had runny nose and blood at times and the aches especially in the morning. I finished last October and it took a few weeks to get the achey feeling disappear. The tiredness stays around so try and rest every day. You wont get the major side effects such as raised bp few do in fact. For me it did what is says on the box so I would have it again tomorrow should I need it. I am stable at the moment, I got shrinkage on Avastin twice so that was good enough reason to keep with it.

  • Hi Suzuki yes I agree it's a great drug to be offered and seems to do as the box says. Glad to hear your news which is so encouraging! Take care x

  • Hi I am on Number 27 Avastin as part of 2nd line treatment. I have pretty much the same side effects as everyone above with the addition of a very hoarse voice. I am on propranolol and sumatriptin for the headaches and carbosisteine as my excess mucus is very sticky. These do help somewhat. My nose bleeds and tummy pain have now pretty much disappeared. I am beginning to wonder if it is affecting my eyesight but I am due my 2 year check up anyway. I too, like Suzuki have had further tumour shrinkage (very small amount). I am now 20 months in from starting treatment for my first recurrence (5 years yesterday since my debulking operation) and have stable disease, so think it's worth sticking at the Avastin.

    Hope your symptoms settle.

    Sandra x

  • Hi Sandra thanks for replying. It's great to hear how ladies are responding to treatment and giving positive vibes on progress. Good luck with your eye check which is something else I need to have checked. Great to hear your 5 years since debulking and you're now stable.. wonderful news! 😊 Thanks Michelle

  • Hi

    I felt so awful on Avastin that I stopped it after 3 treatments! I couldn't face feeling like that for a year-I couldn't keep active because my legs hurt so much and I was walking with a stick.

    Hope yours doesn't get that bad!

    Love

    Lou xxxx

  • Hi Michelle

    I have had two Avastin treatments (combined with Carbo/Taxol and I also have noticed a change in my eyesight. When I mentioned this to my Onc. he said that it was probably the the effect of the steroids rather than the Avastin. (are steroids given with Avastin on it's own?) I have also started getting headaches since starting the Avastin.

    I am on Avastin until next August, and really hope that I am not going to feel this weak and wobbly until then. I had hopes that I would feel better once I finished with the chemo in a couple of months.

    Jenny

  • My eye sight has deteriorated since I have been on Avastin. I had new glasses last October for old lady long sightedness and needed them just for reading. In fact I could read but a case of trombone glasses moving the book nearer and further. However I got to the point where I couldn't read a thing and even driving a problem. So last Thursday I left specsavers with 210 pound bill for varifocals and a much stronger prescription. I'm hoping it has stabilised. If not I'll be wearing pint glasses to see. Xx

  • Hello Michelle,

    I had 12 doses of Avastin as part of dose-dense Carbo+Taxol as second line treatment and within a year of finishing I suddenly realised I couldn't read large road signs! Optician diagnosed cataracts in both eyes and between the 3-monthly CA125 tests both lenses were replaced (one at a time and a month apart) so now only need cheapo reading glasses and am fine to drive, of course. The eye surgeon accepted completely that the chemo combo & steroids were most probably the cause.

    Avastin side effects for me all gradually subsided within a few weeks except for the elevated blood pressure but that did return to normal about 2 years after my last Avasti dose.

    All the best and do hope all goes well. Lesley

  • Hi. I have just had 11th treatment of avastin, 1 more to go. Had no side effects. But have developed frozen shoulder for which I'm having physio but the pain and restricted movement driving me mad' hoping it settles when treatment completed funny how some of us are having different number of treatments. Long may it work !!!!!

  • Yes, definitely. This last combo of chemos for me has now given me 3years of NED which is one more year than the oncologist guided me to expect. They can only go on statistic, can't they and stats are just based on history - we lassies now are making tomorrow's stats so an unexpected 'bonus' is feeling each month of NED gives the next generation more hope...and on it goes....Good luck with the frozen shoulder too.

You may also like...